MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER MAXGRIP REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER MAXGRIP REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 705.13P
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample forceps was received in opened original packaging including the cover foil.A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The received forceps sample was visually inspected with the aid of a photomicroscope with various magnifications.The sample showed surgery residuals.After cleaning, it was found that the tube is loose which block the forceps from activating.The customer¿s complaint was confirmed.Root cause was unable to be verified.Why the tube was loose and blocked the forceps from activating could not be determined.This device passed the 100% control and was conforming when leaving the production.This complaint has been reviewed and future data will be monitored for evidence of adverse trending and further action will be taken, as appropriate.At a minimum, this will include completing reviews of complaint class report levels on a monthly basis.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during ophthalmic procedure the forceps became unable to open or close.The procedure was completed with no harm to the patient.

Brand Name
GRIESHABER MAXGRIP REVOLUTION DSP FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
MDR Report Key11929864
Report Number3003398873-2021-00037
Device Sequence Number4345080
Product Code HNR
UDI-Device Identifier07612717070721
UDI-Public07612717070721
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue Number705.13P
Device Lot NumberF193335
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2021
Initial Report FDA Received Date06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1